MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470027-64
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the endoscope involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical low anterior resection (lar) procedure, the customer informed the technical support engineer (tse) their endoscope image was inverted after power cycling the system.The tse found no related errors.The tse had the customer remove the endoscope from the arm and clear the guided tool change with the port clutch.The customer reinstalled the endoscope and the image orientation was then correct.The customer continued with system use.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the nurse informed the surgery was low anterior resection.The 30-degree endoscope was installed.It was unknown if the scope was installed upside down.The surgeon did confirm desired orientation when endoscope was installed.The indicator on screen stated down but image was up.It was unknown if the endoscope and endoscope¿s adapter/base still engaged/in-synch/attached.There was no damage observed on the scope.It was unknown if prior to start of the scope was rotated 180 degrees.There was no patient injury.There was no recording of the scope issue.Procedure continued without incident to conclusion.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 30-degree endoscope for failure analysis investigation.The unit was analyzed and placed on a diagnostic tester or equivalent for functional testing.The light leakage test or equivalent was performed to detect if any image quality defect were detected in either or both eyes.The endoscope was found with an artifact in left.This endoscope is no longer repaired and shall be scrapped.The probable root cause of the image artifact is attributed to damage during use or improper handling.Accidental drops of the endoscope or inadvertent collisions with hard surfaces can result in damaged optical components.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22155449
Report Number2955842-2025-22675
Device Sequence Number7421874
Product Code NAY
UDI-Device Identifier00886874112212
UDI-Public(01)00886874112212
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470027-64
Device Catalogue Number470027
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age69 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite